What is the purpose of trigger?

(8 posts)(4 voices)
  1. I know they said it helps the egg to grow to maturity and it helps anovulation and helps in timing. But I know I do not have these issues as I did an ultrasound series sometime back and it showed my eggs grew about 2.01cm and ovulated next day. So I feel that adding drugs just makes things worse and complicates things.

    I had to take ibuprofen to prevent ovulation for NIVF and it just messed things up and caused immature eggs.I am just anti-drug.

    Is it really necessary to take triggers? What if one does not take triggers for IVF? What happens? Is there any difference between ovidrel and hcg shot?

    Has anyone had bad experience with triggers affecting b/w or u/s results?

    Thank you!

  2. The trigger in IVF cycles, along with helping the final maturtion of the follicles, also helps to ensure that the follicles are ready to release at the right time to be retrieved. The trigger ensures that they are as mature as possible without releasing too soon ....thus why the timing is generally very close/within an hour or within a couple of hours.

  3. The drugs you take to get the follicles to mature (FSH/LH) don't make you ovulate those eggs. The trigger shot is what makes you ovulate. Ovidrel is hCG.

    Erin

  4. Thanks Erin and SendrikBlack for your response.

    So I guess the purpose is more for timing for ER. I know I do ovulate. I was wondering if a reduced dosage of perhaps ovidrel or hcg will be better since I can have a reaction to most drugs more than normal people.

    So does the hcg affect E2 at all right before ovulation? That is my concern about causing immature eggs.

  5. Thanks Erin and SendrikBlack for your response. So I guess the purpose is more for timing for ER. I know I do ovulate. I was wondering if a reduced dosage of perhaps ovidrel or hcg will be better since I can have a reaction to most drugs more than normal people. So does the hcg affect E2 at all right before ovulation? That is my concern about causing immature eggs.

    If you are doing a controlled IVF cycle (stims, supression etc...) that you ovulate normally or not really isn't the issue, this is different.

    Actually, I think a reduced dosage can be detrimental...during my second fresh cycle due to the concern of overstiming/high estrogen levels, I was given a lower HCG trigger. The follilces did not release well and my er was a disaster..the egg quality was horrible too (related to many things, but I believe in part because of the lower hcg amount).

    I react more than most people to many drugs too actually...but usually in weird unpredicable ways....because that is so much more interesting...

    I would talk to your doctor about any med concerns you have and make sure they are aware of your previous med reactions....and talk to them about what meds you might be able to skip/reduce and what meds you can't. If they are a good experienced RE, they will know how to manage your cycle best even with your med reactions, or they should...I totally agree that we often know our bodies best...so a collaborative approach with your RE is important..and that they listen.

    Good luck

  6. I'm not sure where you're doing your natural cycles....but if it's at NHF, you could ask about trying synarel for trigger (which is synthetic lupron).

    Also I doubt the ibuprofen caused immature eggs - that's more likely a retrieval timing issue.

    The problem with NIVF is that it's very difficult to get the retrieval timing right, especially for older women and other women with irregularities and inconsistencies in their cycles.

  7. SendrikBlack~ That is interesting that lower hcg levels affected egg quality and affected ER..Thanks for sharing!

    Spartali~ I think ibuprofen affected egg quality.My e2 dropped from 300 to 100 in 1 day. It was going up nicely. I had b/w at the same lab so that is not an issue. I have asked a number of people and they all said that is too big a drop especially since I had 2 eggs.

  8. I understand that your E2 dropped - but I highly doubt it was because of ibuprofen. To what did your RE attribute the drop?

RSS feed for this topic

Reply

You must log in to post.